Doctor insights on:
Metoprolol For Hyperthyroidism
Confused on what to do? I have no more symptoms of hyperthyroidism. Seen a cardiologist gave me lopressor (metoprolol tartrate) now going to see endor. All symptoms stop?
I was wondering if I could drink wine moderately while taking methimazole and metoprolol for Hyperthyroidism?
Wine: A drink of wine from time to time is OK but please don't overdo it. ...Read more
I am taking methimazole and metoprolol to treat hyperthyroidism. Are there any OTC drugs I should not take at the same time?
I was prescribed two med lopressor (metoprolol tartrate) from a cardiolist and methimazole for hyperthyroidism. Not taking them I have an appointment with a endorc. Outcome?
Told to take meds: ...Is the likely outcome. That pair of meds is used when thyroid levels are high, making metabolism run high, with risk of heart attack, arrhythmia, stroke. Endocrinologist will likely concur with prescription and discourage you from not taking meds in future. Good luck. ...Read more
I have a tremor one doc said hyperthyroidism one said essential tremor. I'm on metoprolol but doesn't stop it. I am so mad tired of feeling this.
Some points: If you have uncontrolled hyperthyroidism, tremor can be secondary ; even after pharmacological control, tremor may persist for a few weeks, but endocrine system needs to be stabilized. Do not see need to term this essential tremor as that would likely be incorrect here. Your metoprolol is not a bad choice, but other beta blockers may work better. (additional choices: Primidone and alprazolam). ...Read more
Hyperthyroidism on methmiozole pulse fast afternoons into evening then pulse rate drops to 79 midnight to noon BP which beta blocker is best for pulse?
Class effect: Most beta blockers will lower the pulse rate (heart rate)- this is considered a class effect; however, certain beta blockers are stronger than others in slowing a rapid heart rate-consult your physician ...Read more
My son, age 35, has anxiety. Physical: normal bp, but high (100) heart rate. No hyperthyroidism. Other physical causes of both? Beta blocker help?
Anxiety issues: I agree with dr. Werner's list of differential diagnoses of anxiety, which can itself cause many physical symptoms. However, I respectfully disagree that xanax is the best long-term anxiety treatment, and suggest seeing a psychiatrist for evaluation and recommendations. Xanax can help temporarily but is habit-forming. Other, safer options include psychotherapy, buspar, (buspirone) ssri's, inderal, etc. ...Read more
Blocks thyroid: Ptu (propylthiouracil) is an antithyroid drug that blocks the formation of thyroid hormone by the thyroid. While on the medication, thyroid levels will decrease. In your age group, the most common cause for hyperthyroidism is grave's disease. After taking ptu (propylthiouracil) for a number of months, one hopes that you will go into remission and be able to go off the medication. It needs to be monitored by your doctor. ...Read more
Depends on the diagn:
If the hyperthyroidism is because of excessive hormone production. There are 3 options to treat
1. Antithyroid medication for 2 years
Each of these options has its own benefits and risks and one needs to discuss with their endocrinologists to see which treatment best suits them. ...Read more
I had clear complexion but now its very dark and I'm 21. my nurse told me I could have hyperthyroid and possible infections?
DARK COMPLEXION: INSTEAD OF A NURSE HOW ABOUT SEEING YOU PCP OR, BETTER YET A DERMATOLOGIST? ...Read more
Hi doctor I had been on metoprolol 25 ER for around seven years I had gained weight since want to change drug I am m34 please help me?
Lopressor (metoprolol tartrate) 25 mg made me feel bad. Propranolol made me feel fine but I need a selective beta blocker. Which should I try?
Atenolol: Try atenolol - 12.5 to 100 mg (25 to 50 mg are the most usual doses). Atenolol is a beta 1 specific beta blocker that has the least ability to cross the blood brain barrier of all available beta blockers. It has no intrinsic sympathomimetic activity. It is intrinsically long acting and generally is given as a once a day dose. It's also dirt cheap! ...Read more
Went to iridologist, said I had possible hyperthyroidism and gave me ashwagandha herbs and others. Are they safe? I feel sick after taking them
Herbs: While ashwagandha has been prescribed for thyroid conditions, a side effect can be vomiting if the dosage is too strong. Check with your iridologist ...Read more
My dr is taking me off 50mg metoprolol and putting me on a diff bp medicine. She said its ok to stop cold turkey. Is this true or should I wean off?
Depends: Your Doctor might be changing you to a medicine in the same family as the one you are taking, so there would be no consequence from stopping the one you are on. The new one just might be stronger or longer lasting. The only way to know for sure is to ask your doc if they are related. ...Read more
I ran out of metoprolol succ 100 mg er tablets until Wed. But found old prescription w/a couple to get me by. They expired in 2014. Will it regulate?
No: It s never a good idea to run out of any chronic medication. : (Get some new stock as soon as possible. :) You can not depend on any expired medication. It may be unpredictable with effect and side effects. ...Read more
How can I deal with being hypothyroid and dieting and have hyperthyroid symptoms? Dr. Is treating me by decrease one dosehow long to get meds leveled
Need the thyroid: Regulated first. It takes typically months to get the meds adjusted. Each adjustment takes weeks to fully have its consequences. ...Read more
My new cardio wants to switch me from nadolol to metoprolol for my increase HR. Do other md prefer one over the other. He said it's the preferred drug?
I just started taking propanolol for hyperthyroidism. It started giving me headaches and I felt really alert all day and night. Why would this happen?
I have been on Metoprolol, 12.5 mg/cut in half daily now for approx. 7 yrs. It was originally prescribed to me for fast resting ht. Rate. 85-90 bpm along with pre-hypertension. I exercise on a regular basis now and have been for the past couple of years.
Check with MD: The drug is safe to use for a long time. You may want to check with your Physician if the drug is still needed if you have made life style changes and if the original conditions are still present. ...Read more
Pediatrician: If you are worried -and you don't say why - please talk with the child's pediatrician; he/she can refer to a pedi endocrinologist if needed. ...Read more
Are there any medications or foods etc I should avoid being hyperthyroid? Am awaiting specialist appointment. Dr started me on propanolol.
Hyperthyroid: If you are hyperthyroid, the Propranolol should make you feel better. Your metabolic rate is high, so you will need more calories than others. Don't eat seaweed (Kelp) because of the high iodine content, but who eats this anyway? Your doctor may start you on medications to suppress the thyroid and may talk about radioactive iodine treatment or surgery. ...Read more
Having a nuclear stress test Tuesday. Dr told me not to take my metoprolol for 48 hrs prior. What will the test consist of, what to expect?
A nuclear stress test typically invovles the injeciton of a pharamacologic agent to increase the heart rate or drop the blood pressure followed with imaging of the heart.
The reason you are asked to stop your metoprolol is that this medication prevents you heart rate from increasing and may mask the results of the stress test. ...Read more
Ihave pains in the left of my shoulder, I take metoprolol tart for rapidpulse, but my BP is lowfor me it's 108/80 and pulse is 50. Isthis okay?
Probably OK, but...: Not sure the question. Your BP and pulse both look OK for your age. They may be a little low as the result of the meds, but hard to say what effect since we do not know your pre treatment numbers and I am not sure what your rapid pulse was due to. You may require the metoprolol. Best to talk to the prescribing physician. ...Read more